What is this medication for?
This product is a combination of two medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) that works by reducing inflammation, swelling, pain, and fever. Pseudoephedrine is a decongestant that relieves the symptoms of nasal and sinus congestion by draining the nasal passages and sinuses.
The combination of ibuprofen and pseudoephedrine is used to relieve symptoms of the common cold, inflammation of the sinuses, or flu including nasal congestion, fever, headache, sinus pressure, and minor body aches and pain.
Your doctor may have suggested this medication for conditions other than those listed here. As well, some forms of this medication may not be used for all of the conditions discussed here. If you are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.
What form(s) does this medication come in?
Ibuprofen and Pseudoephedrine Hydrochloride by Leiner Health Products is available as:
- 200 mg ibuprofen and 30 mg pseudoephedrine
Some medications may have other generic brands available. Always ask your doctor or pharmacist about the safety of switching between brands of the same medication.
How should I use this medication?
Adults and children over 12 years of age: The usual recommended dose is 1 pill taken every 4 to 6 hours as needed. If symptoms do not respond to 1 pill, 2 pills may be taken. Do not take more than 6 tablets (or capsules/caplets) in any 24-hour period unless directed by your doctor.
This medication can be taken with food or milk to reduce stomach upset.
Shake the oral suspension well before giving it to your child. Use an oral syringe to measure each dose of the liquid, as it gives a more accurate measurement than household teaspoons.
This medication should be used at the lowest possible dose and for the shortest possible period of time needed to relieve symptoms. If symptoms do not improve within 7 days, stop this medication and contact your doctor.
Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.
It is important that this medication be taken exactly as recommended by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store this medication at room temperature, protect it from light and moisture, and keep it out of the reach of children.
Next Page >>
Who should NOT take this medication?
Do not take ibuprofen - pseudoephedrine if you:
- are allergic to ibuprofen, to pseudoephedrine, or to any of the ingredients of the medication
- are currently taking or have just stopped taking a medication that is a monoamine oxidase inhibitor (MAOI)
- have asthma, hives, or allergic reactions after taking aspirin or other NSAIDs (e.g., naproxen, ibuprofen, diclofenac, rofecoxib, meloxicam)